MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31711448m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter right (r-afl) procedure with a thermocool smarttouch catheter and suffered a cardiac tamponade which required a pericardial puncture and then taken into surgery to stop the bleeding.During the ablation phase, while in the isthmus-caval tract (ict), the anesthesiologist noticed a drop in the patient's blood pressure.The doctor quickly suggested an ultrasound and noticed that there was a pericardial effusion.They had to perform a pericardial puncture to drain the blood and were able to remove a significant amount of blood to stabilize the patient.However, they were unable to stop the bleeding, so the patient had to be taken into surgery to stop the bleeding.The ablation on the ict was with 40w, power control, temperature cut off: 50 degrees, impedance cut off: 15 ohm/0.5segs.After this happened, they checked to see if any of the applications were faulty, if there were any force peak or impedance jump, but could not find anything unusual.The surgery was delayed due to the reported event for 50 minutes.The action taken was that the procedure was finished, but the procedure was not successfully completed.The patient was not part of a clinical study.Multiple attempts have been made to obtain clarification of this complaint.However, no further information has been made available.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23429979
Report Number2029046-2025-03638
Device Sequence Number13211121
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)280731(10)31711448M
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31711448M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO3 EXTERNAL REFPATCH 6PACK; DEF 6F,4P,D,SD,5MM,10RDL,92CM; OCTA,STD,48P,2-2-2-2-2,F-CURVE; SMARTABLATE IRR TUBE SET
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR
Patient SexFemale